MAUDE Adverse Event Report: ARTHREX, INC. DYNANITE NITI STAPLE W/INSTRS 20WX20L; STAPLE, FIXATION, BONE

ARTHREX, INC. DYNANITE NITI STAPLE W/INSTRS 20WX20L; STAPLE, FIXATION, BONE
Model Number DYNANITE NITI STAPLE W/INSTRS 20WX20L
Health Effect - Clinical Code Impaired Healing (2378)
Date of Event 09/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The device was reported to have been discarded.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the patient underwent a lapidus procedure in (b)(6) 2018 where a dynanite niti staple, ar-8719ds-2020 was implanted into her right foot.About four months post-op, the patient scheduled an appointment with her surgeon as the dynamite staple had broken.Additional information has been requested.Additional information provided (b)(4) 2018: original dos was (b)(6) 2018.The patient came to the surgeon with normal symptoms of pain related to hallux valgus.The revision was done (b)(6) 2018.The staple was removed.To be noted, according to the surgeon, the patient experienced a non union, and contributed to the breaking of the staple due to the fact that the joint was still in motion months after surgery.

Brand Name
DYNANITE NITI STAPLE W/INSTRS 20WX20L
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8030465
Report Number1220246-2018-00722
Device Sequence Number19157899
Product Code JDR
UDI-Device Identifier00888867288164
UDI-Public00888867288164
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K172052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model NumberDYNANITE NITI STAPLE W/INSTRS 20WX20L
Device Catalogue NumberAR-8719DS-2020
Device Lot Number800980010
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2018
Initial Report FDA Received Date11/01/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;